On Modified Logarithmic Sobolev Inequalities for Bernoulli and Poisson Measures

S. G. Bobkov, M. Ledoux

Research output: Contribution to journalArticlepeer-review

72 Scopus citations


We show that for any positive functionfon the discrete cube {0,1}n,Entμnp(f)≤pqE μnp1fDf2whereμ npis the product measure of the Bernoulli measure with probability of successp, as well as related inequalities, which may be shown to imply in the limit the classical Gaussian logarithmic Sobolev inequality as well as a logarithmic Sobolev inequality for Poisson measure. We further investigate modified logarithmic Sobolev inequalities to analyze integrability properties of Lipschitz functions on discrete spaces. In particular, we obtain, under modified logarithmic Sobolev inequalities, some concentration results for product measures that extend the classical exponential inequalities for sums of independent random variables.

Original languageEnglish (US)
Pages (from-to)347-365
Number of pages19
JournalJournal of Functional Analysis
Issue number2
StatePublished - Jul 10 1998

Bibliographical note

Funding Information:
* Partially supported by the Alexander von Humboldt Foundation.


Dive into the research topics of 'On Modified Logarithmic Sobolev Inequalities for Bernoulli and Poisson Measures'. Together they form a unique fingerprint.

Cite this